Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 77, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 29, 2006, 6:21 PM MDT for Baca County, Colorado. It was in force for 84 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2006, 6:21 PM MDT (00:21 UTC)
- Expired
- Jun 29, 2006, 7:45 PM MDT
- In force
- 84 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Baca County, CO
The radar
The Pueblo radar (KPUX), 167 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:28 PM MDT | HAIL 1 | 6 Ne Pritchett, CO | |
| Jun 29, 7:49 PM MDT | HAIL 1 | 12 Sw Pritchett, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 3275 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 300021 SVRPUB COC009-300145- /O.NEW.KPUB.SV.W.0077.060630T0021Z-060630T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 621 PM MDT THU JUN 29 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO... * UNTIL 745 PM MDT... * AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF PRITCHETT...OR 40 MILES WEST OF THE SAUNDERS ELEVATOR...AND MOVING WEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... PRITCHETT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3742 10266 3754 10273 3748 10305 3719 10303 $$
5 follow-up statements
000 WWUS55 KPUB 300036 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 636 PM MDT THU JUN 29 2006 COC009-300145- /O.CON.KPUB.SV.W.0077.000000T0000Z-060630T0145Z/ BACA CO- 636 PM MDT THU JUN 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR WEST CENTRAL BACA COUNTY... AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PRITCHETT...OR 42 MILES WEST OF THE SAUNDERS ELEVATOR...MOVING SOUTHWEST AT 5 MPH. AT 627 PM THE PUBLIC SAW 1 INCH HAIL 6 MILES NORTHEAST OF PRITCHETT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3737 10267 3749 10278 3733 10306 3706 10302 $$
000 WWUS55 KPUB 300050 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 649 PM MDT THU JUN 29 2006 COC009-300145- /O.CON.KPUB.SV.W.0077.000000T0000Z-060630T0145Z/ BACA CO- 649 PM MDT THU JUN 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR WEST CENTRAL BACA COUNTY... AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PRITCHETT...MOVING SOUTHWEST AT 10 MPH. THERE HAS BEEN A HISTORY OF 1 INCH DIAMETER HAIL WITH THIS STORM. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3737 10269 3746 10282 3732 10304 3706 10302 $$
000 WWUS55 KPUB 300102 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 701 PM MDT THU JUN 29 2006 COC009-300145- /O.CON.KPUB.SV.W.0077.000000T0000Z-060630T0145Z/ BACA CO- 701 PM MDT THU JUN 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR WEST CENTRAL BACA COUNTY... AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR PRITCHETT...AND IT WAS MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL AFFECT PRITCHETT AND RURAL AREAS OF SOUTHWESTERN BACA COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3738 10270 3746 10287 3726 10304 3704 10295 $$
000 WWUS55 KPUB 300113 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 712 PM MDT THU JUN 29 2006 COC009-300145- /O.CON.KPUB.SV.W.0077.000000T0000Z-060630T0145Z/ BACA CO- 712 PM MDT THU JUN 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR WEST CENTRAL BACA COUNTY... AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 3 MILES SOUTHWEST OF PRITCHETT...AND IT WAS MOVING SOUTHWEST AT 10 MPH. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3736 10272 3739 10291 3726 10304 3704 10295 $$
000 WWUS55 KPUB 300126 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 725 PM MDT THU JUN 29 2006 COC009-300145- /O.CON.KPUB.SV.W.0077.000000T0000Z-060630T0145Z/ BACA CO- 725 PM MDT THU JUN 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR WEST CENTRAL BACA COUNTY... AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER WEST CENTRAL BACA COUNTY...OR ABOUT 6 MILES SOUTHWEST OF PRITCHETT...MOVING SOUTHWEST AT 10 MPH. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3735 10274 3735 10297 3720 10305 3704 10295 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:43 PM MDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 29, 1:43 PM MDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 143 PM MDT THU JUN 29 2006 .SHORT TERM... (TONIGHT AND FRIDAY) QUITE A BIT LESS CONVECTION SO FAR TODAY...THANKS IN PART TO LACK OF ANY STRONG SHORTWAVES MOVING THROUGH THE FLOW. ISOLATED THUNDERSTORMS ARE JUST STARTING TO DEVELOP ACROSS THE MOUNTAINS AROUND 19Z. SATELLITE SHOWS CU DEVELOPING ALONG THE CONVERGENCE BOUNDARY EXTENDING FROM 30 MILES SOUTHEAST OF KLAA...TO NEAR KIM...THOUGH SO FAR CLOUDS LOOK FAIRLY SHALLOW IN VIS IMAGES...AND DEW POINTS ACROSS BACA COUNTY ARE RUNNING A BIT LOWER THAN NAM-WRF HAD INDICATED. FOR TONIGHT...CONVECTION SHOULD DIMINISH QUICKLY AFTER SUNSET WITH LACK OF ANY STRONG FORCING ALOFT. KEPT HIGHEST POPS OVER THE MOUNTAINS AND ALONG THE SOUTHERN TIER IN THE VICINITY OF THE BOUNDARY. RIDGE OF HIGH PRESSURE REMAINS OVER THE AREA FOR TOMORROW WITH FLOW ALOFT BECOMING MORE WESTERLY ADVECTING WARMER TEMPS INTO THE REGION. THIS WILL BRING A RETURN OF MID TO UPPER 90S ACROSS THE SE PLAINS...WITH 70S AND 80S FOR THE MTS/HIGH VALLEYS. MAIN PV LOBE ACROSS NV APPEARS TO STAY JUST WEST OF THE AREA ON FRIDAY AS IT SLOWLY TRANSLATES EASTWARD...SO ONCE AGAIN APPEARS THERE WILL BE LITTLE SYNOPTIC FORCING TO ENHANCE TSTORM COVERAGE. THOUGH WITH AFTN HEATING...ENOUGH MOISTURE WILL REMAIN FOR ISOLATE AFTERNOON THUNDERSTORMS OVER THE MOUNTAINS. LITTLE CHANGES NEEDED TO GRIDS. MAIN CHANGE WAS TO TWEAK DOWN DEW POINT GRIDS. -KT .LONG TERM... SATURDAY THROUGH THURSDAY MAIN CONCERN IS ON COLD FRONTAL PASSAGE FOR SATURDAY SATURDAY: LOTS TO THINK ABOUT ON THIS DAY WITH WRF MODEL FORECASTING A COLD FRONT PASSAGE ACROSS PALMER DIVIDE 12-15Z THEN PUSHING SOUTH THROUGH THE AFTERNOON. THIS WILL HAVE AN IMPACT ON TEMPERATURES FOR SURE AND PRECIPITATION POSSIBILITIES. CONSIDERING THE PIKES PEAK HILL CLIMB ON SATURDAY THIS PUTS EVEN MORE EMPHASIS ON THIS FORECAST PERIOD. FOLLOWED THE WRF TIMING FOR FRONTAL PASSAGE. INCREASED WINDS AND LOWERED THE TEMPS OVER EASTERN PLAINS AND EAST SLOPES THROUGH THE DAY. LOOKS LIKE THE COOL SURGE WILL AFFECT EASTERN SLOPES AND PLAINS SO LEFT THINGS ALONE OVER THE WEST. POP AND WEATHER GRIDS SHOWING CHANCE -TSRA WITH HIGHER POPS OVER PIKES PEAK REGION AND HIGHER TERRAIN. THIS LOOKED REASONABLE. AS THE BOUNDARY PUSHES SOUTH WRF DEVELOPS EASTERLY COMPONENT THROUGH 700 MB AND COOLS 700 MB TEMPS BY 8 DEGREES C FOR THE 18-00Z PERIOD. ANYWAY HELD ONTO CHANCE POPS FOR NOW BUT COOLED TEMPS AND UPPED WINDS. SUN-THU...RIDGE OVER SOUTHWEST U.S. CONTINUES TO OSCILLATE SPREADING EAST TO DRY US OUT THEN GETS PUSHED BACK BY THE WAVES RIPPLING ALONG THE FLOW TO OUR NORTH. GFS TRYING TO DEVELOP SOME SORT OF MCS ALONG ANOTHER BOUNDARY FOR TUESDAY. NOT A LOT OF CONFIDENCE WITH THIS SCENARIO SO LEFT WARM TEMPS AND LOW POPS FOR SUNDAY AND MONDAY. MODELS SUGGESTING ANOTHER BOUNDARY FOR MID WEEK. STILL ALOT OF TIMING UNCERTAINTIES SO HELD ON TO EXISTING GRIDS. DID SOME MINOR TWEAKING TO DEWPOINTS AND WINDS ON TUESDAY AND WEDNESDAY. -WF && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/21
Hazardous weather outlook, Jun 29, 6:35 AM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 635 AM MDT THU JUN 29 2006 COZ058>089-093>099-301245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 635 AM MDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH TERRAIN AND ADJACENT PLAINS THIS AFTERNOON...CONTINUING THROUGH THIS EVENING. THREATS FROM STORMS TODAY INCLUDE GUSTY WINDS TO AROUND 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM ANY STORM THAT DEVELOPS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 40 MPH. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:38 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 97 min |
| Jun 29, 7:46 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 45 min |
| Jun 29, 7:59 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 2 hr |
| Jun 29, 10:00 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.